Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 7, 2008, 6:01 PM MDT for Guadalupe County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 6:01 PM MDT (00:01 UTC)
- Expired
- Aug 7, 2008, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 123 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 080001 FFWABQ NMC019-080230- /O.NEW.KABQ.FF.W.0050.080808T0001Z-080808T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHERN AND CENTRAL GUADALUPE COUNTY. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE NEARLY STATIONARY. RADAR HAS ESTIMATE ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 830 PM. COMMUNITIES IMPACTED BY THE HEAVY RAIN INCLUDE CUERVO AND COLONIAS. EXPECT PONDING OF WATER ON INTERSTATE 40. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3520 10525 3518 10436 3493 10423 3490 10519 $$ 40
2 follow-up statements
000 WGUS55 KABQ 080003 CCA FFWABQ NMC019-080230- /O.COR.KABQ.FF.W.0050.080808T0001Z-080808T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 PM MDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHERN AND CENTRAL GUADALUPE COUNTY. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE NEARLY STATIONARY. RADAR HAS ESTIMATED ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 830 PM. COMMUNITIES IMPACTED BY THE HEAVY RAIN INCLUDE CUERVO AND COLONIAS. EXPECT PONDING OF WATER ON INTERSTATE 40. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3520 10525 3518 10436 3493 10423 3490 10519 $$ 40
000 WGUS75 KABQ 080134 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 734 PM MDT THU AUG 7 2008 NMC019-080230- /O.CON.KABQ.FF.W.0050.000000T0000Z-080808T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE- 734 PM MDT THU AUG 7 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHERN GUADALUPE COUNTY... AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHERN GUADALUPE COUNTY. THE STORMS REMAIN NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... DILIA... COLONIAS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. LAT...LON 3520 10525 3518 10436 3493 10423 3490 10519 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:10 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT THU AUG 7 2008 .DISCUSSION... POTENTIAL FOR HEAVY RAIN WILL BE THE MAIN CONCERN TODAY AND TOMORROW. COLD FRONT DRAPING ACROSS NORTHEAST NM FROM THE EAST SLOPES OF THE SANGRES TO NEAR BUEYEROS WILL BE THE MAIN FOCUS FOR HEAVY RAIN THIS AFTERNOON AND TONIGHT. THE FRONT HAS STALLED...RESULTED IN LITTLE TO NO STORM MOVEMENT. SOME OF THESE AREAS...NAMELY FROM NEAR MOSQUERO TO GLADSTONE...HAS HAD QUITE A BIT OF RAIN IN RECENT DAYS...THUS SHOULD STORMS CONTINUE TO TRAIN OVER THIS SAME AREA...FLOODING WILL BECOME A BIGGER CONCERN. AS STORMS AND OUTFLOW BOUNDARIES COLLIDE...AN MCS SHOULD FORM ALLOWING STORMS TO CONTINUE INTO THE NIGHTTIME HOURS. THOUGH THE GREATEST CONCERN FOR HEAVY RAIN WILL BE ACROSS NORTHEAST NM THIS AFTERNOON AND TONIGHT...STORMS THAT HAVE FORMED ALONG THE HIGHER TERRAIN OF CENTRAL AND WESTERN NM WILL ALSO HAVE THE POTENTIAL FOR HEAVY RAIN...THOUGH THESE STORMS MAY NOT BE AS WIDESPREAD. WITH ABUNDANT CONVECTION ACROSS THE EAST...ALSO EXPECT AN EAST CANYON WIND INTO ABQ TONIGHT. ACTIVITY ACROSS THE EASTERN PLAINS TOMORROW WILL LARGELY DEPEND ON THE ACTIVITY TONIGHT. STORMS ARE EXPECTED TO LINGER AND/OR REDEVELOP DURING THE AFTERNOON...BUT INTENSITY AND COVERAGE WILL DEPEND ON CLOUD DEBRIS FROM TONIGHTS STORMS. THE FOCUS WILL LARGELY BE ANY RESIDUAL OUTFLOW BOUNDARIES. HAVE RAISED TEMPERATURES A FEW DEGREES ACROSS THE NORTHEAST IN ANTICIPATION OF CLOUD COVER TONIGHT...AND HAVE KEPT TEMPS AT OR BELOW THE LOWEST GUIDANCE FOR TOMORROW. ANOTHER SHORTWAVE WILL ROUND THE UPPER HIGH ON SATURDAY...WHICH WILL SEND ANOTHER BACK DOOR COLD FRONT INTO THE EASTERN PLAINS ON SUNDAY. THE ECMWF IS MORE BULLISH WITH QPF THAN THE 12Z GFS OR NAM...BUT 18Z NAM SEEMS TO BE CATCHING UP WITH THE EURO. THUS...HAVE OPTED TO INCREASE POPS INTO THE CHANCE CATEGORY ACROSS THE NORTHEAST...BUT FRONTAL TIMING MAY STILL BE QUESTIONABLE. MODELS ALSO SUGGESTING ONE OR MORE SECONDARY COLD FRONTS ACROSS THE NORTHEAST EARLY IN THE WEEK. OTHERWISE...RESIDUAL MOISTURE ACROSS NM WILL STILL ALLOW FOR TERRAIN INDUCED SHOWERS AND THUNDERSTORMS. 34 && .AVIATION... MESSY NEXT 24 HOURS AS EXPECT MANY OF THE TERMINAL SITES TO EXPERIENCE THUNDERSTORMS PRODUCING MVFR AND SHORT DURATION IFR CONDITIONS. MAINLY DUE TO HEAVY RAIN AND SUBSEQUENT LOW CLOUDS ASSOCIATED WITH THUNDER CELLS. EASTERN AREAS...INCLUDING TCC AND LVS WILL ESPECIALLY GET HIT HARD WITH HEAVY RAIN. PERSISTENT LOW CLOUDS DUE TO ANTECEDENT MOIST CONDITIONS OVERNIGHT IS HIGHLY POSSIBLE. PERHAPS EVEN SOME LOCALIZED FOG DVLP LATER TONIGHT ACROSS PORTIONS OF THE NORTHEAST AND EAST CENTRAL AREAS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... HIGHER HUMIDITY THROUGH AT LEAST SUNDAY WITH THE FLOW OVERHEAD REMAINING STAGNANT AND NOT ALLOWING DRY AIR PENETRATION FROM THE WEST. WETTING RAIN WILL REMAIN A POSSIBILITY ACROSS THE WHOLE FORECAST AREA AS THE SUBTROPICAL HIGH REMAINS NEAR OR OVER NEW MEXICO. SOME DRYING EXPECTED SOMETIME NEXT WEEK BUT UNSURE OF EXACT TIMING AS THE LONG RANGE MODELS VARY IN THEIR SOLUTIONS. REGARDLESS...EXPECT A DOWNTURN IN WETTING RAIN POTENTIAL AS WELL AS A LOWERING TREND IN HUMIDITY. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 89 62 91 / 30 20 20 20 GALLUP.......................... 57 85 58 84 / 30 30 30 30 GRANTS.......................... 56 84 56 85 / 30 30 30 30 GLENWOOD........................ 61 90 62 88 / 30 40 40 30 CHAMA........................... 47 78 47 80 / 50 40 30 30 LOS ALAMOS...................... 56 79 55 84 / 40 30 30 30 RED RIVER....................... 45 69 44 75 / 70 60 30 40 TAOS............................ 54 80 51 85 / 50 40 20 30 SANTA FE........................ 59 81 58 85 / 40 40 30 30 SANTA FE AIRPORT................ 60 82 58 86 / 40 30 30 20 ESPANOLA........................ 58 84 57 90 / 30 30 30 30 ALBUQUERQUE HEIGHTS............. 67 86 67 88 / 40 30 30 20 ALBUQUERQUE VALLEY.............. 66 87 66 90 / 30 30 30 20 ALBUQUERQUE FOOTHILLS........... 62 85 62 87 / 40 30 30 30 ALBUQUERQUE WEST MESA........... 64 89 65 90 / 30 30 30 20 SOCORRO......................... 64 90 64 89 / 20 30 30 20 SANDIA PARK/CEDAR CREST......... 53 78 52 81 / 40 30 30 30 MORIARTY/ESTANCIA............... 56 81 57 85 / 40 40 30 30 CARRIZOZO....................... 59 86 61 86 / 20 30 20 20 RUIDOSO......................... 54 75 54 80 / 20 40 20 30 RATON........................... 57 80 54 85 / 80 50 30 30 LAS VEGAS....................... 56 75 54 83 / 70 50 30 30 ROY............................. 60 79 60 84 / 70 40 30 30 CLAYTON......................... 60 80 61 86 / 80 60 30 30 SANTA ROSA...................... 62 84 61 89 / 50 30 20 20 TUCUMCARI....................... 66 84 65 94 / 60 30 20 20 FORT SUMNER..................... 66 86 65 93 / 40 30 20 20 CLOVIS.......................... 64 85 66 93 / 40 30 20 20 PORTALES........................ 66 87 66 93 / 30 30 20 20 ROSWELL......................... 69 89 69 94 / 20 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/50
Hazardous weather outlook, Aug 7, 5:49 AM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT THU AUG 7 2008 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 549 AM MDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL LATE THIS AFTERNOON AND THIS EVENING OVER MUCH OF NORTHEASTERN...CENTRAL...AND WESTERN NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE EARLY FRIDAY AND INTO THE EVENING OVER MUCH OF NORTHEASTERN...CENTRAL...AND WESTERN NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. THUNDERSTORMS ARE THEN EXPECTED TO GRADUALLY DECREASE IN COVERAGE EACH DAY THROUGH THE WEEKEND AND INTO NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING OR TORRENTIAL RAINFALL. SPOTTERS ARE ALSO ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE WEB SITE OR BY CALLING 1.888.386.7637. 52
In the hours before
Special weather statement, Aug 7, 4:37 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT THU AUG 7 2008 NMZ005-072300- NORTHEAST HIGHLANDS- 437 PM MDT THU AUG 7 2008 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF TRUJILLO. MOVEMENT WAS NORTHWEST AT 4 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:28 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 92 min |
| Aug 7, 6:37 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 113 min |
| Aug 7, 6:46 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 89 min |
| Aug 7, 7:01 PM MDT | Areal Flood Advisory | ABQ | San Juan | 89 min |
| Aug 7, 7:08 PM MDT | Flash Flood Warning | ABQ | Torrance | 82 min |
| Aug 7, 7:38 PM MDT | Flash Flood Warning | ABQ | San Juan | 112 min |
| Aug 7, 8:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 119 min |
| Aug 7, 8:28 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 107 min |
| Aug 7, 9:31 PM MDT | Flash Flood Warning | ABQ | San Juan | 119 min |
| Aug 7, 9:43 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 92 min |
| Aug 7, 10:13 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 77 min |
| Aug 7, 11:06 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 7 hr |
| Aug 8, 10:50 AM MDT | Flash Flood Watch | ABQ | 10 hr | |
| Aug 8, 12:57 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Aug 8, 2:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 114 min |
| Aug 8, 2:49 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 116 min |
| Aug 8, 3:15 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 8, 3:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel | 111 min |
| Aug 8, 3:32 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Aug 8, 4:14 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.